MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-36H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
In providing information for a revision of the patient's left hip on (b)(6) 2022, rep provided usage sheets for (b)(6) 2020.Comparing them, a trident liner was revised to an mdm metal liner and adm/ mdm poly insert, 4 screws added to the in situ shell, and a restoration modular stem construct with a ceramic femoral head were implanted.This report is for the (b)(6) 2020 revision.
 
Event or Problem Description
In providing information for a revision of the patient's left hip on (b)(6) 2022, rep provided usage sheets for (b)(6) 2020 and (b)(6) 2020.Comparing them, a trident liner was revised to an mdm metal liner and adm/ mdm poly insert, 4 screws added to the in situ shell, and a restoration modular stem construct with a ceramic femoral head were implanted.This report is for the (b)(6) 2020 revision.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving a trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient had multiple procedures all related to instability.Initially a primary trident liner was utilized, it was then revised to and mdm.The patient then approximately two years later required a revision where the mdm liner was replaced with a constrained insert.That constrained insert dislocated requiring another procedure.Causes of dislocation of a primary total hip are multifactorial but in most cases is surgical technique related possibly due to malposition of implants and failure to restore soft tissue tension.Later dislocation can be due to factors such as trauma and stretching out of the soft tissue envelope around the hip.Causes of dislocation of a constrained liner immediately after surgery may also be surgical technique related in that the liner may not have been properly seated.Another cause could be trauma but none was reported in this case.Regarding the event, i can confirm that a dislocation of the constrained liner occurred since i was able to see an xray showing the dislocation.I have no way to confirm any other event since i have no supporting documentation or x-rays.Regarding the root cause of the event, i believe it is likely that surgical technique played a significant role and for the late dislocation, most likely the soft tissues stretched allowing increased laxity in the joint." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised for an unknown reason.A review of the provided medical information by a clinical consultant was unable to confirm the event due to insufficient information provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary/revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14250498
Report Number0002249697-2022-00631
Device Sequence Number4302673
Product Code LPH
UDI-Device Identifier07613327039559
UDI-Public07613327039559
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number623-00-36H
Device Catalogue Number623-00-36H
Device Lot NumberXH1AY3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite